MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL KNOTLESS PK ST; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL KNOTLESS PK ST; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205138
Medical Device Problem Codes Fracture (1260); Unstable (1667); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a rotator cuff arthroscopy, a healicoil knotless anchor was opened, its metal tip was found to be dislodged.The anchor was adjusted and subsequently placed.The steps of the technique were followed, but when removing the device, the anchor came loose and fractured.All parts were removed using a grasper and a straight kelly forceps.The procedure was resumed, after a non-significant delay, with a change in surgical technique, the doctor performed a technique using ultratape with four points of support on the tissue, creating a tent-like shape and bringing all the ends together, closing the incision.Additional anesthesia was not required as consequence of the surgical prolongation.The bone hole was left empty.The patient's health condition is stable.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: the reported device was received for evaluation.A visual inspection revealed the insertion device and proximal anchor were returned in original packaging with the batch number of the complaint on the label.Two distal anchors were returned with no distinction between the lots.Neither distal anchor has any visible fracture but both show evidence of being handled with a sharp instrument.The distal plug was not returned.The proximal anchor was returned deformed and fractured.The outer barrel and forks are deployed to the distal end of the device.A functional evaluation was performed on the returned device and found the black (1) most proximal knob will rotate and move the distal anchor/plug rod as intended.The orange (2) larger knob will rotate the outer barrel/forks but will not move the outer barrel/forks forward or back.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the tensile strength requirements are specified.A material certificate of analysis (coa) is required for raw material.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that may have contributed to the reported event include excessive force or torque on the device, improper preparation of the insertion site, incomplete actuation of the black dial or off-axial insertion, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection revealed the insertion device and proximal anchor were returned in original packaging with the batch number of the complaint on the label.Two distal anchors were returned with no distinction between the lots.Neither distal anchor has any visible fracture but both show evidence of being handled with a sharp instrument.The distal plug was not returned.The proximal anchor was returned deformed and fractured.The outer barrel and forks are deployed to the distal end of the device.A functional evaluation was performed on the returned device and found the black (1) most proximal knob will rotate and move the distal anchor/plug rod as intended.The orange (2) larger knob will rotate the outer barrel/forks but will not move the outer barrel/forks forward or back.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the tensile strength requirements are specified.A material certificate of analysis (coa) is required for raw material.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that may have contributed to the reported event include excessive force or torque on the device, improper preparation of the insertion site, incomplete actuation of the black dial or off-axial insertion, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
HEALICOIL KNOTLESS PK ST
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24204356
Report Number1219602-2026-00257
Device Sequence Number9809906
Product Code MBI
UDI-Device Identifier00885556767351
UDI-Public885556767351
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K193558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205138
Device Lot Number2185917
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/24/2026
04/30/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/25/2026
05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale